MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 053 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 053 DELIVERY CATHETER; DQY
Catalog Number PND6F1056M
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the shipper box was dented on its side.The tape that holds the packaging mandrel to the packaging card appeared to have been ripped off.The distal tip of the neuron 053 was kinked from approximately 100.0-105.0 cm from the proximal hub.Conclusions: evaluation of the device revealed that the distal tip of the neuron was damaged.The tape that holds the packaging mandrel to the packaging card was ripped off.If the mandrel is removed from the packaging card while still inserted in the neuron 053 distal tip, damage such as this may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the distal end of a neuron 6f 053 delivery catheter (neuron 053) was kinked upon removal from the packaging.The damage to the neuron 053 was found prior to use and therefore, it was not used in the procedure.The procedure was completed using a new neuron 053.

Brand Name
NEURON 6F 053 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6509133
Report Number3005168196-2017-00600
Device Sequence Number13770303
Product Code DQY
UDI-Device Identifier00814548010113
UDI-Public00814548010113
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2019
Device Catalogue NumberPND6F1056M
Device Lot NumberF73326
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2017
Initial Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1